Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Switched from cyclogst to duphaston. Started getting severe stomach pain. Side effect?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
My wife just took duphaston for the first time and she is in severe pain she was taking cyclogst, and decided today to switch to duphaston. But the minute she took duphaston she started screaming from pain.....
Posted Sun, 3 Mar 2013 in Medicines and Side Effects
Answered by Dr. Nilofer AR 39 minutes later
Thanks for the query.

Duphaston tablets contain the active ingredient dydrogesterone, which is a progesterone derivative.This helps maintain a healthy womb lining for the ongoing pregnancy.

Severe stomach pain is one of the side effect of Duphaston.
I recommend you to stop taking drug immediately.
Get a transvaginal ultrasonography to ensure fetus is fine.
Please consult your Gynecologist immediately for pain relief.

As the side effect is acute and for short time, nothing to worry. Once Duphaston is stopped, everything will be fine.

Hope it helps.
Dr Nilofer
Above answer was peer-reviewed by
Follow-up: Switched from cyclogst to duphaston. Started getting severe stomach pain. Side effect? 3 minutes later
Ok, thank you for your quick reply, she will continue with cyclogst. Is there any possible harm for the baby from that?

Answered by Dr. Nilofer AR 1 hour later
I appreciate your prompt response.
Since pain abdomen is acute and not associated with bleeding per vagina, there is no possible harm to the fetus.
To be more surer, i recommend you to get a transvaginal ultrasonography done.

My good wishes.
Dr Nilofer
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor